Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 6, 2017, 9:07 PM CDT for Marinette County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 9:07 PM CDT (02:07 UTC)
- Expired
- Jul 6, 2017, 9:41 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.9
The text
As transmitted.
681
WUUS53 KGRB 070207
SVRGRB
WIC075-070300-
/O.NEW.KGRB.SV.W.0104.170707T0207Z-170707T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
907 PM CDT THU JUL 6 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Marinette County in northeastern Wisconsin...
* Until 1000 PM CDT.
* At 906 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Stephenson to 10 miles
southeast of Goodman, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near,
Menominee, Menominee and Wausaukee around 940 PM CDT.
Crivitz around 950 PM CDT.
Other locations impacted by these severe thunderstorms include Middle
Inlet, Mcallister, Harmony, Beecher, Birch Creek, Peshtigo, Loomis,
Goodman County Park, Porterfield and Athelstane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4516 8742 4516 8744 4512 8754 4506 8752
4495 8760 4494 8767 4531 8815 4559 8841
4558 8779 4556 8779 4557 8783 4550 8779
4544 8786 4535 8789 4535 8776 4539 8769
4535 8765 4529 8769 4518 8745
TIME...MOT...LOC 0206Z 313DEG 25KT 4536 8775 4550 8824
HAIL...0.88IN
WIND...70MPH
$$
Kurimski2 follow-up statements
642
WWUS53 KGRB 070223
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
923 PM CDT THU JUL 6 2017
WIC075-070300-
/O.CON.KGRB.SV.W.0104.000000T0000Z-170707T0300Z/
Marinette WI-
923 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN MARINETTE COUNTY...
At 923 PM CDT, severe thunderstorms were located along a line
extending from near Menominee, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marinette, Menominee, Crivitz, Peshtigo, Porterfield, Harmony,
Mcallister, Loomis and Lake Noquebay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4516 8742 4512 8754 4506 8752 4495 8760
4494 8767 4525 8807 4529 8789 4539 8769
4535 8765 4520 8774 4511 8767 4510 8759
4512 8761 4514 8761 4513 8752 4517 8744
TIME...MOT...LOC 0223Z 320DEG 37KT 4518 8754 4512 8782
HAIL...0.88IN
WIND...60MPH
$$
Kurimski540
WWUS53 KGRB 070241
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
941 PM CDT THU JUL 6 2017
WIC075-070250-
/O.CAN.KGRB.SV.W.0104.000000T0000Z-170707T0300Z/
Marinette WI-
941 PM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4516 8742 4512 8754 4506 8752 4495 8760
4494 8767 4525 8807 4529 8789 4539 8769
4535 8765 4520 8774 4511 8767 4510 8759
4512 8761 4514 8761 4513 8752 4517 8744
TIME...MOT...LOC 0239Z 313DEG 25KT 4510 8742 4504 8770
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:43 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 6, 6:43 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 643 PM CDT Thu Jul 6 2017 Updated aviation portion for 00Z TAF issuance and new information added to update section .UPDATE... Issued at 635 PM CDT Thu Jul 6 2017 Isolated strong tstms have developed in the most unstable air mass (CAPE 2500-3000 j/kg) in our southern counties, with increasing severe convection occurring in NW WI and the western U.P. near the cold front. Watch has been issued through midnight for the entire CWA. && .SHORT TERM...Tonight and Friday Issued at 215 PM CDT Thu Jul 6 2017 Timing of convection continues to be elusive as mesoscale models offer differing solutions this afternoon and this evening. While some models do develop some convection later this afternoon, there are some indications the main show could wait until later this evening with the cold front with the activity currently over the arrowhead of Minnesota. If the main activity waits until later instability would not be as good across the region, therefore diminishing the risk for severe weather. However if convection can get going this afternoon it would have 2800 J/kg of SBCAPE per the KGRB 18Z RAOB. The sounding also indicates large hail would be the primary threat given the fat CAPE profile around the hail growth zone and the fairly weak bulk shear of 20 knots. Given the differing model solutions and lack of a strong forcing mechanism confidence continues to be low regarding the timing of the thunderstorm activity this afternoon and this evening. Later periods appear to be a bit more clear as the models continue to indicate additional activity Friday afternoon behind the cold front as moisture lingers across the western Great Lakes with a potent PV anomaly tracking through the region. This feature will encounter MUCAPEs of 1000-2000 J/kg with bulk shear of 40 to 50 knots. The atmosphere behind the cold front will be conducive for hail as the freezing levels fall to 8-9k ft AGL. Therefore the upgrade on the SWODY2 of a marginal risk for severe weather appears warranted given the risk for severe hail and some damaging wind gusts. .LONG TERM...Friday Night Through Thursday Issued at 215 PM CDT Thu Jul 6 2017 After the busy short term, precipitation through the weekend and into next week focuses on more minor convection and temperatures. Northwesterly flow and strong ridging will last through the weekend before pushing through next week. Friday night a few showers are possible overnight as a strong shortwave moves through the area before clearing out. The remainder of Saturday is currently expected to be dry as models back off on the precipitation chances under a brief area of surface high pressure. Another weak cold front is then expected to head towards the region, with models disagreeing on the exact arrival times, but trending towards Sunday morning to afternoon. A period of showers and possibly isolated thunderstorms then develops both Sunday afternoon. Monday will feature showers as a warm front approaches with a low pressure system and a more unstable air mass. Instability should suffice in the afternoon to evening to once again get a few thunderstorm chances out in the region. Continued rain chances then arrive again later in the week on Tuesday and/or Wednesday depending on how quickly the synoptic ridge over the Rockies flattens out and the next shortwave moves through the region. Temperatures will be around normal through the weekend before rising to a few degrees above normal by the end of the weekend. && .AVIATION...for 00Z TAF Issuance Issued at 635 PM CDT Thu Jul 6 2017 Have slowed down the arrival time of the thunderstorms this evening, to roughly 01z-03z at RHI, 02z-04z at AUW/CWA, 03z-05z at GRB/ATW and 04z-06z at MTW. Large hail and damaging winds may accompany the storms. The threat of storms should end as the front clears the area after 06z. Scattered storms are expected to develop on Friday afternoon as an upper level disturbance arrives. Hail and gusty winds may accompany these storms as well. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Kieckbusch SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 6, 1:19 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 119 PM CDT Thu Jul 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 119 PM CDT Thu Jul 6 2017 ...SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS POSSIBLE THROUGH THIS EVENING... This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with hail over 2 inches in diameter and wind gusts over 60 mph are possible through this evening. Considerable uncertainty remains concerning the evolution of thunderstorms across the region this afternoon and this evening. Clouds are clearing out from west to east this afternoon, however there is quite a bit of capping in place across the region. Models continue to indicate another round of storms is likely during the afternoon and evening. Storms during this time will pose a risk of very large hail over 2 inches in diameter, and damaging winds. Be sure to closely monitor later forecasts and statements on the potential for severe storms. Heavy rainfall will also be possible with the storms, and that could lead to ponding of water on area roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance for thunderstorms will return on Friday afternoon. A few of the storms Friday could be strong to severe, with a marginal risk for severe weather. The strongest storms could produce hail up to 1 inch and near-severe wind gusts. Thunderstorm chances will occur at times from Sunday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. LMZ521-522-541>543-071830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 119 PM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of severe thunderstorms this afternoon and evening, including strong winds and large hail. Patchy fog will also continue on the lake into the evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms on Friday afternoon and at times Sunday through the middle of next week. Some of the storms Friday afternoon could be strong to severe. Kurimski
In the hours before
Special weather statement, Jul 6, 8:16 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
816 PM CDT THU JUL 6 2017
WIZ005-010-070200-
Vilas WI-Oneida WI-
816 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VILAS AND ONEIDA
COUNTIES UNTIL 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Lac Du Flambeau to 7 miles
southwest of Squirrel Lake. Movement was southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Willow Reservoir around 830 PM CDT.
Woodboro around 855 PM CDT.
Rhinelander around 900 PM CDT.
Other locations impacted by these storms include Mc Naughton, Gagen,
Sayner, Harshaw, Starks, Hazelhurst, Woodruff, St Germain, Arbor
Vitae and Clearwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Wisconsin.
LAT...LON 4584 9005 4606 8968 4589 8905 4553 8905
4554 8943 4556 8943 4556 9004
TIME...MOT...LOC 0116Z 307DEG 34KT 4599 8970 4579 9002
KurimskiLocal storm report, Jul 6, 8:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL WAUTOMA 44.06N 89.28W
07/06/2017 M0.25 INCH WAUSHARA WI EMERGENCY MNGR
PEA SIZED HAIL ON THE SW SIDE OF WAUTOMA.
&&
KLBSpecial weather statement, Jul 6, 8:32 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
832 PM CDT THU JUL 6 2017
WIZ010-070215-
Oneida WI-
832 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR ONEIDA COUNTY UNTIL 915 PM CDT...
At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Eagle River to near Willow
Reservoir. Movement was southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Woodboro, Willow Reservoir, Three Lakes, Sugar Camp,
Hazelhurst, Lake Tomahawk, Enterprise, Monico and Mc Naughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Wisconsin.
LAT...LON 4590 8958 4590 8933 4589 8930 4586 8929
4586 8918 4587 8917 4584 8905 4547 8905
4547 8942 4556 8943 4556 8961 4571 8995
TIME...MOT...LOC 0132Z 300DEG 36KT 4587 8953 4573 8980
KurimskiLocal storm report, Jul 6, 8:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
833 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 6 ESE FLORENCE 45.90N 88.13W
07/06/2017 M60.00 MPH FLORENCE WI TRAINED SPOTTER
SOME DEAD BRANCHES BLEW OFF TREES.
&&
KLBSpecial weather statement, Jul 6, 8:51 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 PM CDT THU JUL 6 2017
WIZ010-018-019-070230-
Langlade WI-Oneida WI-Lincoln WI-
851 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...ONEIDA AND
NORTHWESTERN LANGLADE COUNTIES UNTIL 930 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rhinelander to near Tripoli. Movement was
east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rhinelander around 855 PM CDT.
Tomahawk around 915 PM CDT.
Woodboro around 920 PM CDT.
Parrish around 930 PM CDT.
Other locations impacted by these storms include Mc Naughton, Gagen,
Heafford Junction, Bradley, Dudley, Harshaw, Starks, Pelican Lake,
Mccord and Jeffris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Wisconsin.
LAT...LON 4570 9004 4581 8947 4572 8905 4552 8905
4527 8961 4552 9004
TIME...MOT...LOC 0151Z 291DEG 32KT 4570 8944 4559 8997
KurimskiLocal storm report, Jul 6, 8:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 N RHINELANDER 45.67N 89.41W
07/06/2017 E35 MPH ONEIDA WI TRAINED SPOTTER
ALSO HEAVY RAIN IN NEWBOLD AREA.
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:16 PM CDT | Special Weather Statement | GRB | Florence | 44 min |
| Jul 6, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 62 min |
| Jul 6, 7:36 PM CDT | Special Weather Statement | GRB | Vilas | 39 min |
| Jul 6, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 61 min |
| Jul 6, 7:54 PM CDT | Special Weather Statement | GRB | Oneida | 51 min |
| Jul 6, 8:13 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 62 min |
| Jul 6, 8:16 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
| Jul 6, 8:32 PM CDT | Special Weather Statement | GRB | Oneida | 43 min |
| Jul 6, 8:37 PM CDT | Special Marine Warning | GRB | 113 min | |
| Jul 6, 8:44 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 31 min |
| Jul 6, 8:51 PM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Jul 6, 9:02 PM CDT | Severe Thunderstorm Warning | GRB | Door | 58 min |
| Jul 6, 9:11 PM CDT | Special Weather Statement | GRB | Forest | 49 min |
| Jul 6, 9:40 PM CDT | Special Weather Statement | GRB | Marathon | 65 min |
| Jul 6, 9:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Jul 6, 10:24 PM CDT | Special Weather Statement | GRB | Portage, Wood | 51 min |
| Jul 6, 10:43 PM CDT | Special Weather Statement | GRB | Outagamie | 62 min |
| Jul 6, 11:25 PM CDT | Special Marine Warning | GRB | 35 min | |
| Jul 6, 11:31 PM CDT | Special Weather Statement | GRB | Calumet | 44 min |
| Jul 6, 11:52 PM CDT | Special Weather Statement | GRB | Manitowoc | 38 min |
| Jul 7, 12:00 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
| Jul 7, 2:56 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon | 79 min |
| Jul 7, 3:51 PM CDT | Special Weather Statement | GRB | Portage, Shawano, Waupaca, Wood | 69 min |
| Jul 7, 4:03 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 42 min |
| Jul 7, 4:18 PM CDT | Special Weather Statement | GRB | Marathon | 72 min |
| Jul 7, 4:34 PM CDT | Special Weather Statement | GRB | Waupaca | 41 min |
| Jul 7, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 25 min |
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc | 46 min |
| Jul 7, 5:09 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Waupaca, Waushara, Winnebago | 81 min |
| Jul 7, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
| Jul 7, 5:28 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 7, 5:29 PM CDT | Tornado Warning | GRB | Manitowoc | 31 min |
| Jul 7, 6:08 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 82 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.